MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 50MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 50MM; SCREW, FIXATION, BONE
Model Number 02.211.050
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event is unknown.Additional product code: hrs.Not implanted or explanted, no patient involvement.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history record review could not be requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 a 2.7mm variable angle locking self-tapping screw was noted as bent.This was determined during a routine incoming inspection.This complaint does not involve a patient or a procedure.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
This report is for a 2.7mm variable angle (va) locking screw.
 
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection shows that the implant is bent inward about 1/3 third of the way down from the proximal end.The balance of the device is in worn condition.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: outer diameter: ø 2.70 max; min of ø 2.10 +0/0.10 with the thread pitch 0.30 (x2) and a surface profile of 0.1 mm leads to a range of 2.50 ¿ 2.70 mm.Measured dimensions: outer diameter: 2.63 mm; conforming , device used: ca215p.A device history review could not be performed as the lot number is unknown.A review of the current design drawing was performed.While no definitive root cause could be determined it is possible that any unintended forces encountered by the device during usage or handling could have contributed to complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7920819
Report Number2939274-2018-53998
Device Sequence Number2305204
Product Code HWC
UDI-Device Identifier10886982053763
UDI-Public(01)10886982053763
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.050
Device Catalogue Number02.211.050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/01/2018
10/24/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/16/2018
10/25/2018
Patient Sequence Number1